Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 36, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 30, 2025, 6:36 PM CDT for Clay County, Greene County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2025, 6:36 PM CDT (23:36 UTC)
- Expired
- Mar 30, 2025, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
501
WFUS54 KMEG 302336
TORMEG
ARC021-055-310015-
/O.NEW.KMEG.TO.W.0036.250330T2336Z-250331T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
636 PM CDT Sun Mar 30 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Greene County in eastern Arkansas...
Southwestern Clay County in eastern Arkansas...
* Until 715 PM CDT.
* At 636 PM CDT, a severe thunderstorm capable of producing a tornado
was located near O'Kean, or 7 miles east of Pocahontas, moving east
at 45 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Stonewall, Heubner, Marmaduke, Evening Star, Delaplaine, Fritz,
Rector, Bard, Case, Brookings, Mounds, Halliday, Peach Orchard,
Faulknerville, Noxburn, Beech Grove, Brighton, Paragould, Hargrave
Corner, and Cotton Belt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3629 9081 3629 9079 3630 9079 3628 9078
3629 9077 3628 9075 3630 9075 3626 9022
3602 9038 3604 9052 3610 9078 3613 9077
3615 9075 3615 9081
TIME...MOT...LOC 2336Z 272DEG 39KT 3623 9084
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Schlessiger2 follow-up statements
436
WWUS54 KMEG 310001
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
701 PM CDT Sun Mar 30 2025
ARC021-055-310015-
/O.CON.KMEG.TO.W.0036.000000T0000Z-250331T0015Z/
Greene AR-Clay AR-
701 PM CDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN GREENE AND SOUTHWESTERN CLAY COUNTIES...
At 701 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lafe, or near Marmaduke, moving east at 45 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hargrave Corner, Stonewall, Heubner, Cotton Belt, Marmaduke, Evening
Star, Delaplaine, Fritz, Rector, Bard, Case, Lafe, Brookings,
Gainesville, Mounds, Halliday, Oak Grove Heights, Peach Orchard,
Noxburn, and Beech Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3626 9022 3603 9038 3614 9073 3615 9075
3615 9076 3616 9079 3630 9074
TIME...MOT...LOC 0001Z 272DEG 39KT 3622 9050
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Schlessiger852
WWUS54 KMEG 310009
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
709 PM CDT Sun Mar 30 2025
ARC021-055-310018-
/O.EXP.KMEG.TO.W.0036.000000T0000Z-250331T0015Z/
Greene AR-Clay AR-
709 PM CDT Sun Mar 30 2025
...THE TORNADO WARNING FOR NORTHEASTERN GREENE AND SOUTHWESTERN CLAY
COUNTIES WILL EXPIRE AT 715 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas.
&&
LAT...LON 3626 9022 3603 9038 3614 9073 3615 9075
3615 9076 3616 9079 3630 9074
TIME...MOT...LOC 0008Z 272DEG 39KT 3622 9042
$$
SchlessigerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:18 PM CDT, 18 minutes earlier. Its key messages:
- Updated at 607 PM CDT Sun Mar 30 2025 -Severe thunderstorms will move through the Mid-South this evening through the early morning hours on Monday. Damaging winds, tornadoes, large hail and flash flooding will be possible. -Dry and cool conditions are forecast Monday and Tuesday. -An active weather pattern will reemerge Wednesday and persist through next weekend. Multiple rounds of strong thunderstorms will produce potential for significant flooding, especially along and north of Interstate 40. In addition, thunderstorms may bring damaging winds and tornadoes. By the end of next weekend, 7 to 12 inches of rainfall is expected north of Interstate 40, with 3 to 7 inches to the south.
Area forecast discussion, Mar 30, 6:18 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Memphis TN 618 PM CDT Sun Mar 30 2025 ...New AVIATION... .KEY MESSAGES... Updated at 607 PM CDT Sun Mar 30 2025 -Severe thunderstorms will move through the Mid-South this evening through the early morning hours on Monday. Damaging winds, tornadoes, large hail and flash flooding will be possible. -Dry and cool conditions are forecast Monday and Tuesday. -An active weather pattern will reemerge Wednesday and persist through next weekend. Multiple rounds of strong thunderstorms will produce potential for significant flooding, especially along and north of Interstate 40. In addition, thunderstorms may bring damaging winds and tornadoes. By the end of next weekend, 7 to 12 inches of rainfall is expected north of Interstate 40, with 3 to 7 inches to the south. && .DISCUSSION... (This evening through next Saturday) Issued at 345 PM CDT Sun Mar 30 2025 Primary concern remains short term severe weather threat. Several hours of clearing over AR have allowed surface-based CAPE to build in excess of 3000 J/kg, as measured by the 18Z LZK sounding. This sounding also showed an elevated mixed layer (EML), yielding very steep midlevel lapse rates of 9.3 C/km. Deep moist convection has been capped thus far by the EML, but this capping should weaken as the EML translates east in tandem with an approaching midlevel trough. The LZK sounding measured 0-3km SRH of 180 m2/s2, but this should increase with the development of a 45KT low level jet over the delta after 22Z. This low level jet will largely be responsible for Energy Helicity Index (EHI) and Significant Tornado Parameter (STP) ramping up over delta by sunset. 18Z HRRR depicts the STP increasing to 5-8 over the Memphis metro between 8-10PM CDT / 01-03Z. STP values this high indicate a potential for strong, long-track tornadoes. By midnight, convection mode will transition to quasi-linear, as a midlevel shortwave lifts eastward into the Ohio River Valley. Orientation of the QLCS will roughly orient parallel to I-40, as it sinks south into north MS after midnight. Wind threat will likely increase over north MS during the overnight, with the approach of an upstream shortwave trough from TX. Post- midnight HRRR hodographs over northeast MS indicate a likelihood of embedded supercells and tornadoes through 3-4 AM. Relatively quiet zonal flow aloft will prevail Monday and Tuesday. By Tuesday night, low level return flow will develop and intensify under increasingly diffluent flow aloft. By Wednesday afternoon, a longwave trough will occupy the western two-thirds of the CONUS. The Midsouth will remain under southwest flow aloft, situated between the longwave trough and a 589 DM 500mb Bermuda high. This setup will prevail through late week, slowly becoming more amplified. A belt of midlevel Pacific tropical moisture will combine with surface dewpoints in the 60s to produce PWAT values around 2 inches over the Midsouth, at the maximum value of climatology. A quasi-stationary surface front will extend across AR into the lower OH River Valley, oscillating as a series of shortwaves eject from the western trough. Multiple rain events will combine to produce weekly rainfall totals of 7 to 12 inches north of I-40, and 3 to 7 inches to the south. In addition to a river and areal flooding threat, damaging winds will be possible. In particular, Wednesday stands out, with LREF mean surface based CAPE of 2000 J/kg and mean 0-3 km SRH of 270 m2/s2 along and south of I-40. By late next weekend into early the following week, a deepening northern branch longwave trough over the eastern CONUS will displace the tropical moisture fetch and allow a relatively strong surface cold front to pass. The cooler and drier conditions will prevail for several days as we wrap up the first week of April. PWB && .AVIATION... (00Z TAFS) Issued at 607 PM CDT Sun Mar 30 2025 A line of showers and thunderstorms will sweep across the Midsouth this evening, lasting through the overnight hours. 01-03Z at JBR, 04z at MKL and MEM, and 07-08z at TUP looks to the the greatest impact although storms could develop ahead of the main line. Showers will likely continue behind the line. IFR to MVFR cigs are likely through the night. South to southwest winds around 15 kts tonight will shift from the northwest before sunrise at around 10kts. VFR conditions will prevail at all sites after 15z tomorrow. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...PWB AVIATION...JDS
In the hours before
Local storm report, Mar 30, 6:04 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
604 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Hail 4 W Hickoria 36.37N 90.52W
03/30/2025 M1.25 Inch Clay AR Public
Report of half dollar size hail.
&&
CMALocal storm report, Mar 30, 6:07 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
607 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Hail 3 E Knobel 36.32N 90.55W
03/30/2025 M1.00 Inch Clay AR Storm Chaser
&&
MJLocal storm report, Mar 30, 6:20 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
620 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Hail 3 E Hickoria 36.39N 90.39W
03/30/2025 E1.75 Inch Clay AR Public
Social media report of golf ball size hail
between McDougal and Boydsville.
&&
CMALocal storm report, Mar 30, 6:23 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
623 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Hail 4 ESE Peach Orchard 36.25N 90.60W
03/30/2025 E1.75 Inch Greene AR Public
Report of golf ball size hail south of
highway 90 along highway 141 east of Knobel.
&&
CMALocal storm report, Mar 30, 6:32 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
632 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Hail Piggott 36.38N 90.20W
03/30/2025 E1.75 Inch Clay AR Public
Golf ball size hail in Piggott, AR.
&&
CMAThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:20 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 40 min |
| Mar 30, 5:37 PM CDT | Tornado Warning | MEG | Clay | 53 min |
| Mar 30, 6:22 PM CDT | Tornado Warning | MEG | Clay | 38 min |
| Mar 30, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 49 min |
| Mar 30, 6:29 PM CDT | Tornado Warning | MEG | Craighead, Greene | 46 min |
Nearby
Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.